MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 2342281M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with idiopathic scoliosis and underwent spinal fusion.During surgery, the driver broke.The product came in contact with the patient.No fragments of the broken product remained inside the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Analysis results:visual examination showed that the tip of the center shaft has broken at the weld where it meets the main portion of the shaft and the tip is missing.There are no obvious signs of defect in the weld.This is consistent with overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
POWEREASE INSTRUMENTS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7159574
Report Number1030489-2018-00004
Device Sequence Number1978975
Product Code HBE
UDI-Device Identifier00613994905604
UDI-Public00613994905604
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2342281M
Device Lot NumberCT16K060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight43